Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

What causes faint feeling, reduced motor skills in the limbs and imbalance?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2001
Answered : 4839 Questions
Question
My wife is feeling faint, looses hands, leg and arm function. She has trouble walking and is off balance. This is about the 3rd episode of this problem within the last couple of weeks. Thank You
Thu, 24 May 2018 in Hypertension and Heart Disease
 
 
Answered by Dr. Ilir Sharka 42 minutes later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

I passed carefully through your question and would explain that it is necessary performing a comprehensive differential diagnosis between different causes that may mimic this clinical scenario:

- a cardiac arrhythmia
- vertebro-basilary insufficiency (narrowing of the vertebral arteries and low blood flow to the brain)
- orthostatic hypotension
- possible seizures.

For this reason, I would recommend performing further tests to investigate for the possible underlying causes:

-an ambulatory 24-48 ECG monitoring to examine her heart rhythm trends and exclude possible arrhythmia
- a cardiac ultrasound to examine her heart function and structure
- a Head Up Tilt test to investigate for possible orthostatic hypotension
- an EEG
- a Doppler ultrasound of the carotid and vertebral arteries
- fasting glucose and glucose tolerance test for possible hypoglycemia
- blood electrolytes
- thyroid hormone levels.

You should discuss with her doctor on the above issues.

Hope you will find this answer helpful!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor